Hiya. This is my first post. Suffered with depression and anxiety and have been on ads for years. Recently cut down from 40mg citalopram to 10mg. Starting getting really anxious. My doc said it's withdraw symptoms and put me up to 20mg. This is my 18th day. Not feeling as bad as last week but not over side effects yet. Loss of appetite waking in the morning with anxiety. How long til I feel better? Any advice please. X

3 Replies

  • Ooo I remember when i quite citalolram. I did cold turkey and it's the worst experience ever. You'll never know what the term 'brain zaps' mean until you experience them ahaha! It's literally like an electric shock in your brain shooting through your body. I don't recommend it at all. So definitely cut down slowly like you are doing.

    I'm not sure how long until you'll feel better because i didn't really do it the right way with citalolram, but with other antidepressants, after maybe a month, things start to settle down and the fog clears. Think of it as your brain trying to adjust and cope on its own without the medication altering the chemical activity. In time your brain will stabilise and get things under control. Even if you remain on a small dose, your brain is still becoming more self sufficient and that's something to be proud of.

    Hang in there! You'll feel better soon :)

  • en.wikipedia.org/wiki/Cital... hope this article will help

  • Hi i no its hard but you have to be strong and hold in there your doing well your withdrawal symtoms will get better when your body adjusts to the lower dose keep active if possable join a gym exercise is good get a new hobby im sure in time you will feel much better and enjoy your life good luck ride the storms and chase the rainbows

You may also like...